Spider bite and antibiotics

Friday last week I got bit by a spider(I think) while gardening, more fool me I was only wearing latex gloves as hubby was wearing my gardening gloves. The out come was my hand swelled up and was very painful, so on Monday morning I got in to see a GP at my surgery, first he looked at the swelling, then told me off for not going to A&E, then he prescribed me Flucloxicillin, since then I am trying to balance all my other meds for AF, Asthma, Diabetes type 2, adrenal insufficiency and Lymphodema and the anti biotic. Most times when I'm on antibiotics I'm not too bad, but this time round I've done nothing but sleep and when I have been awake my dizzy spells seem to go on for longer, I'm reluctant to go back to the GP as he would probably send me to A&E, where they were very lax last time I was there. (I blacked out at home, ambulance people were very good and said something was wrong judging by the results they were getting. 4 hrs in A&E bloods taken, ah an infection or maybe its all the meds I'm on thats the problem, kept in over-night and plebo could not be bothered to try a second time when she could not get a blood sample, so sent home. Three days later at my Asthma review with the Consultant at the same hospital said Youve got a very bad chest infection, no wonder you blacked out. grrr.) The swelling has gone down quite a bit and I can slightly move my had now. Only typing one handed though. Beware spiders, or any other creepy crawlies.

7 Replies

oldestnewest
  • Wow horseblister, thats sounds like an awful bite, we can't really advise you on the cocktail of drugs, but it does sound like a trip to talk to the pharmacists at least would be a good idea.

    But that A & E is also a good idea, don't sit at home and suffer, there might be a solution

    Be well

    Ian

  • Hi there, I had a insect bite a few months ago and my ankle was very swollen and (I am terrible wth insect bites they nearly always become infected) I went to walk in centre. I was given antibiotics (not of the pencillian group alergic to those) and the doctor doubled checked that the antibiotic was suitable for me because of my AF medication. AS Ian said you could check with your pharmacist that the medication is okay with your AF meds. I did not have the reactions you describe but I hate taking antibiotics they always make me feel a bit rubbish when I am on them.

    Cassie

  • Sorry to hear that, nearly all antibiotics make me tired and I sleep a lot, but I sleep a lot anyway with AF. Lynn.

  • Thank you Ian. Our pharmacist is very good indeed and got my husband an appointment with the dr to sort out a problem of two medications clashing, unfortunately for my husband there was no way round the problem. Lynn

  • Oh that sounds horrible! I was bitten by something called the Blanford Fly - this was years ago when there was an epidemic of these bites with many people becoming bitten and becoming very ill - one man died. My hand swelled then my whole arm - I don't remember taking any antibiotics but I do remember basically sleeping through for about a week! But that for me is a normal reaction to most illness and infections - it is your body's way of healing and restoring itself.

    It could be the reaction to the poison in the bloodstream? Those sorts of bites can make you feel very, very ill and with other conditions and all the meds..........

    I share your avoidance of A&E, which is for any case for emergencies as my last 2 recent experiences illustrated with not even monitoring conducted. I do sometimes think GPs want to cover all the bases, mine has packed me off to A&E - were I sat for up to 5 hours with no action, but then I was breathing and had a heart rate albeit a wonky one, and they were completely overwhelmed.

    However, if you are worried and have a walk-in centre or can get to see your GP or a practice nurse it may be worth getting some advice from them.

  • Oh dear it sounds like the bite was horrendous for you, I agree sleeping could be self healing for us. I am just about coping at the moment without having to go to surgery or A&E. My husband is ex-ambulance service , Lynn.

  • I was recently prescribed this drug for the 1st time for a boil (I won't say where😜) and I didn't get on with it very well at all. It gave me very bad burning in the gut due probably to having to take it on an empty stomach. I also felt unwell. Hope you feel better soon.

    Brenda🐝

You may also like...